Duke Mathematical Journal

Cluster algebras and quantum affine algebras

David Hernandez and Bernard Leclerc

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let C be the category of finite-dimensional representations of a quantum affine algebra U q ( g ) of simply laced type. We introduce certain monoidal subcategories C ( N ) of C , and we study their Grothendieck rings using cluster algebras.

Article information

Duke Math. J., Volume 154, Number 2 (2010), 265-341.

First available in Project Euclid: 16 August 2010

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 17B37: Quantum groups (quantized enveloping algebras) and related deformations [See also 16T20, 20G42, 81R50, 82B23]
Secondary: 16D90: Module categories [See also 16Gxx, 16S90]; module theory in a category-theoretic context; Morita equivalence and duality


Hernandez, David; Leclerc, Bernard. Cluster algebras and quantum affine algebras. Duke Math. J. 154 (2010), no. 2, 265--341. doi:10.1215/00127094-2010-040. https://projecteuclid.org/euclid.dmj/1281963651

Export citation


  • T. Akasaka and M. Kashiwara, Finite-dimensional representations of quantum affine algebras, Publ. Math. Inst. Res. Publ. 33 (1997), 839–867.
  • S. Ariki, On the decomposition numbers of the Hecke algebra of $G(m,1,n)$, J. Math. Kyoto Univ. 36 (1996), 789–808.
  • A. Berenstein, S. Fomin, and A. Zelevinsky, Cluster algebras, III: Upper bounds and double Bruhat cells, Duke Math. J. 126 (2005), 1–52.
  • N. Bourbaki, Éléments de mathématique, fasc. 34: Groupes et algébres de Lie, chapitres 4–6, Actualités Sci. Indust. 1337, Hermann, Paris, 1968.
  • A. B. Buan, O. Iyama, I. Reiten, and J. Scott, Cluster structures for $2$-Calabi-Yau categories and unipotent groups, Compos. Math. 145 (2009), 1035–1079.
  • A. B. Buan, R. Marsh, M. Reineke, I. Reiten, and G. Todorov, Tilting theory and cluster combinatorics, Adv. Math. 204 (2006), 572–618.
  • P. Caldero and F. Chapoton, Cluster algebras as Hall algebras of quiver representations, Comment. Math. Helv. 81 (2006), 595–616.
  • P. Caldero and B. Keller, From triangulated categories to cluster algebras, Invent. Math. 172 (2008), 169–211.
  • V. Chari, Minimal affinizations of representations of quantum groups: The rank $2$ case, Publ. Res. Inst. Math. Sci. 31 (1995), 873–911.
  • —, Braid group actions and tensor products, Int. Math. Res. Not. no. 7, 2002, 357–382.
  • V. Chari and D. Hernandez, Beyond Kirillov-Reshetikhin modules, Contemp. Math. 506 (2010), 49–81.
  • V. Chari and A. Pressley, Quantum affine algebras, Comm. Math. Phys. 142 (1991), 261–283.
  • —, A Guide to Quantum Groups, Cambridge Univ. Press, Cambridge, 1994.
  • —, Minimal affinizations of representations of quantum groups: The nonsimply-laced case, Lett. Math. Phys. 35 (1995), 99–114.
  • —, Minimal affinizations of representations of quantum groups: The simply laced case, J. Algebra 184 (1996), 1–30.
  • —, Quantum affine algebras and affine Hecke algebras, Pacific J. Math. 174 (1996), 295–326.
  • —, “Factorization of representations of quantum affine algebras” in Modular Interfaces, (Riverside, Calif., 1995), AMS/IP Stud. Adv. Math. 4, Amer. Math. Soc., Providence, 1997, 33–40.
  • I. V. Cherednik, A new interpretation of Ge\'lfand-Tzetlin bases, Duke Math. J. 54 (1987), 563–577.
  • I. Damiani, La $R$-matrice pour les algèbres quantiques de type affine non tordu, Ann. Sci. Ecole Norm. Sup. (4) 31 (1998), 493–523.
  • P. Di Francesco and R. Kedem, $Q$-systems as cluster algebras, II: Cartan matrix of finite type and the polynomial property, Lett. Math. Phys. 89 (2009), 183–216.
  • S. Fomin and A. Zelevinsky, Cluster algebras, I: Foundations, J. Amer. Math. Soc. 15 (2002), 497–529.
  • —, “Cluster algebras: Notes for the CDM-03 conference” in Current Developments in Mathematics, 2003, Int. Press, Somerville, Mass., 2003, 1–34.
  • —, Cluster algebras, II: Finite type classification, Invent. Math. 154 (2003), 63–121.
  • —, $Y$-systems and generalized associahedra, Ann. of Math. 158 (2003), 977–1018.
  • —, Cluster algebras, IV: Coefficients, Compos. Math. 143 (2007), 112–164.
  • E. Frenkel and E. Mukhin, Combinatorics of $q$-characters of finite-dimensional representations of quantum affine algebras, Comm. Math. Phys. 216 (2001), 23–57.
  • E. Frenkel and N. Reshetikhin, “The $q$-characters of representations of and deformations of $\mathcalW$-algebras in quantum affine algebras” in Recent Developments in Quantum Affine Algebras and Related Topics, (Raleigh, N.C., 1998), Contemp. Math. 248, Amer. Math. Soc., Providence, 1999, 163–205.
  • C. Fu and B. Keller, On cluster algebras with coefficients and $2$-Calabi-Yau categories, Trans. Amer. Math. Soc. 362 (2010), 859–895.
  • C. Geiss, B. Leclerc, and J. SchröEr, Semicanonical bases and preprojective algebras, Ann. Sci. École Norm. Sup. (4) 38 (2005), 193–253.
  • —, Rigid modules over preprojective algebras, Invent. Math. 165 (2006), 589–632.
  • —, Partial flag varieties and preprojective algebras, Ann. Inst. Fourier (Grenoble) 58 (2008), 825–876.
  • —, Cluster algebra structures and semicanonical bases for unipotent groups, preprint.
  • M. Gekhtman, M. Shapiro, and A. Vainshtein, Cluster algebras and Poisson geometry, Moscow Math. J. 3 (2003), 899–934.
  • V. Ginzburg, N. Reshetikhin, and é. Vasserot, “Quantum groups and flag varieties” in Mathematical Aspects of Conformal and Topological Field Theories and Quantum Groups (South Hadley, Mass., 1992), Contemp. Math. 175, Amer. Math. Soc., Providence, 1994, 101–130.
  • V. Ginzburg and é. Vasserot, Langlands reciprocity for affine quantum groups of type $A_n$, Int. Math. Res. Not. 1993, no. 3, 67–85.
  • D. Hernandez, Algebraic approach to ($q,t$)-characters, Adv. Math. 187 (2004), 1–52.
  • —, Monomials of $q$ and ($q,t$)-characters for non simply-laced quantum affinizations, Math. Z. 250 (2005), 443–473.
  • —, The Kirillov-Reshetikhin conjecture and solutions of $T$-systems, J. Reine Angew. Math. 596 (2006), 63–87.
  • —, On minimal affinizations of representations of quantum groups, Comm. Math. Phys. 276 (2007), 221–259.
  • R. Inoue, O. Iyama, A. Kuniba, T. Nakanishi, and J. Suzuki, Periodicities of $T$-systems and $Y$-systems, Nagoya Math. J. 197 (2010), 59–174.
  • M. Kashiwara, On level-zero representations of quantized affine algebras, Duke Math. J. 112 (2002), 117–175.
  • D. Kazhdan and Y. Soibelman, Representations of quantum affine algebras, Selecta Math. (N.S.) 1 (1995), 537–595.
  • R. Kedem, $Q$-systems as cluster algebras, J. Phys. A 41 (2008), no. 194011.
  • B. Keller, “Cluster algebras and quantum affine algebras, after B. Leclerc” in Representation Theory of Finite Dimensional Algebras, Oberwolfach Rep. 5, Eur. Math. Soc., Zürich, 455–458.
  • —, Cluster algebras, quiver representations and triangulated categories, preprint.
  • A. Kuniba, T. Nakanishi, and J. Suzuki, Functional relations in solvable lattice models, I: Functional relations and representation theory. Internat. J. Modern Phys. A 9 (1994), 5215–5266.
  • B. Leclerc, Imaginary vectors in the dual canonical basis of $U_q(\mathfrakn)$, Transform. Groups 8 (2003), 95–104.
  • B. Leclerc, M. Nazarov, and J.-Y. Thibon, “Induced representations of affine Hecke algebras and canonical bases of quantum groups” in Studies in Memory of Issai Schur (Chevaleret, France/Rehovot, Israel, 2000), Progr. Math. 210, Birkhäuser, Boston, 2002, 115–153.
  • G. Lusztig, On quiver varieties, Adv. Math. 136 (1998), 141–182.
  • —, Semicanonical bases arising from enveloping algebras, Adv. Math. 151 (2000), 129–139.
  • R. Marsh, M. Reineke, and A. Zelevinsky, Generalized associahedra via quiver representations, Trans. Amer. Math. Soc. 355 (2003), 4171–4186.
  • W. Nakai and T. Nakanishi, On Frenkel-Mukhin algorithm for q-character of quantum affine algebras, to appear in Adv. Stud. in Pure Math., preprint.
  • H. Nakajima, Quiver varieties and finite-dimensional representations of quantum affine algebras, J. Amer. Math. Soc. 14 (2001), 145–238.
  • —, $t$-analogs of $q$-characters of Kirillov-Reshetikhin modules of quantum affine algebras, Represent. Theory 7 (2003), 259–274.
  • —, Quiver varieties and $t$-analogs of $q$-characters of quantum affine algebras, Ann. of Math. (2) 160 (2004), 1057–1097.
  • —, $t$-analogs of $q$-characters of quantum affine algebras of type $E_6$, $E_7$, $E_8$, preprint.
  • —, Quiver varieties and cluster algebras, preprint.
  • M. Nazarov and V. Tarasov, On irreducibility of tensor products of Yangian modules associated with skew Young diagrams, Duke Math. J. 112 (2002), 343–378.
  • J. Scott, Grassmannians and cluster algebras, Proc. London Math. Soc. (3) 92 (2006), 345–380.
  • M. Varagnolo and E. Vasserot, Standard modules of quantum affine algebras, Duke Math. J. 111 (2002), 509–533.